MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 4.0/20; COVERED CORONARY STENT
Model Number 434896
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of an ellis type iii coronary perforation in the proximal lcx.After balloon dilatation in order to stop the bleeding, the pk papyrus was advanced but the stent stripped off the balloon inside the lesion.The dislodged stent was removed intact, and another pkp was used to seal the perforation.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form, cath lab report) and the product release documentation were reviewed to establish whether a device deficiency contributed to this event.The delivery system and the stent were returned separately.The balloon of the delivery system is well folded and shows no signs of inflation.Stent imprints are visible on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The hypotube is kinked and the device tip is slightly damaged (i.E.Shows an indentation).The returned stent is severely deformed (i.E.Is flat) at one end.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the outcome as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 4.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17789913
Report Number1028232-2023-04724
Device Sequence Number6454777
Product Code NIV
UDI-Device Identifier07640130447240
UDI-Public(01)07640130447240(17)2402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number434896
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01226610
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale